Yasmin Asthma Symptoms, Cystic Acne, Irregular Periods, Birth Control Methods, Blood Tests
I am a 35 y.o. mother of two. A year and a half after having my second child, I was diagnosed with PCOS (January of 2004) after telling my doctor that I was suffering from cystic acne, very irregular periods (if i got one at all), hair developing on my ... more »
I am a 35 y.o. mother of two. A year and a half after having my second child, I was diagnosed with PCOS (January of 2004) after telling my doctor that I was suffering from cystic acne, very irregular periods (if i got one at all), hair developing on my chin and upper lip, etc. My doctor ordered some blood tests and a sonogram and sure enough....cysts all over the place! Since I have had problems with hormone-induced birth control methods in the past, my GYN started me on Prometrium to help get my cycle regulated and to "ease" my body into taking the pill before starting me on Yasmin. I began taking Yasmin about 6 months later as my doc raved about this being an excellent treatment for women with my condition. HE COULD NOT HAVE BEEN MORE WRONG!!!! While Yasmin did away with my acne and regulated my periods, the side effects that I suffered far outweighed any positive affects it could have had and were far worse than any side effects I'd ever experienced on other forms of the pill. I suffered with depression, uncontrolled (not to mention untimely) bouts of anger/rage/crying, severe acid reflux, ZERO libido (much to both my and my husbands dismay), vaginal dryness, dry eyes and nasal membranes, severe night sweats, respiratory problems (I was drying out which was irritating my lungs and giving me false asthma symptoms and I've never had asthma), very dry skin, "phantom" abdominal cramping, unexplained memory loss, insomnia (aye yaye yaye! the sleepness nights), anxiety, severe headaches which increased in both frequency and intensity as time went on, frequent leg and back cramping, intermittent and unexplained bloating and water retention (isn't this supposed to be a diuretic?)....you name it, and I've pretty much experienced it over the past 6 months. I even went to see my regular doctor explaining my symptoms. He ordered a series of blood tests, potassium and calcium tests, liver enzymes, etc., etc., etc....everything came back NORMAL! I though I was going crazy! After on the first 3 months taking the pill I went back to see my GYN to tell him that something just wasn't quite right and that I think he should put me on something else. His response...."Give it time. Your hormones have to level out. This is one of the most successful pills out there for your problem...." blah, blah, blah, yada, yada, yada. I listened (like an idiot) and stayed on it hoping to "level out" at some point, which never happened. My turning point was in January of this year, when in an uncontrolled bout of rage, I exited my car at a red light to confront a male driver who had been honking the horn behind me (apparently I was supposed to drive through it) and then proceeded to call me a stupid b*&%h out of his car window, at which point I ran over to his car window and dared him to get out and say it again!! He promptly rolled up his window and sped through the red light. I got back into my car, drove home and sat in my driveway and cried for nearly a half hour out of sheer exasperated frustration. I threw away the remaining pills, called my GYN and told him he was a quack and could kiss my a$$ and have never looked back. I've only been off the pill since mid-January, but I've already seen a drastic difference in the symptoms that I mentioned earlier and some have gone away all together. I'm still having problems with the anxiety and the anger/crying bouts, but not as often and not as severe in intensity. Ladies trust your bodies....if you feel that something is wrong, it is! No one knows your body like you do so don't be afraid to tell your doctor that you want something different.....they work for you, not the other way around. As far as a class action suit goes, someone please let me know as soon as one gets started and I am so there!!! This pill is a danger to women and needs to be taken off the market all together. Please feel free to email with any information on upcoming litigation or if you have any questions.